I had raw flaky skin on my upper lip whilst on Oral Isotretinoin therapy. I healed it with Elizabeth Arden 8 hour cream which is a bit expensive, but a tube lasts a long time.
This could be a part of Cheilitis, which is a medical condition involving inflammation of the lip. Or a bad case of Chapped lips , a condition whereby the lips become dry and possibly cracked. It may be caused by the evaporation of moisture.
Lip balm can often provide temporary relief, though it should not be used extensively. One should avoid licking their lips as saliva contains the enzyme amylase, which can damage the already compromised lip tissue.
Honey can be used on the lips as a natural remedy.
Cheilitis is associated with many conditions from Vitamin B12 deficiency, iron deficiency anemia, be a symptom of allergies.can also be caused by taking the (retinoid) drug Isotretinoin (brand name Roaccutane).
Applying protective paraffin-based ointment (such as Vaseline) or lip balms to the lips is normally very effective. Also take Vitamin B supplements.
If nothing works you can have a biopsy done to find out the cause.
Some causes of the symptoms you mention, could be lip biting, lip licking, Vit.B2 deficiency, smoking, overexposure to sun and ill fitting dentures. In extreme cases, this could be due to bacterial or fungal skin infection.
You need to drink plenty of water daily – around 1.5 – 3 litres per day and eat a balanced diet. Do not keep your lips dry; apply lip balm which contains sunscreen – preferably a medicated one.
If the symptoms still persist, consult your skin specialist or dermatologist.
Let us know about how you are doing and if you have any other doubts.
Hi, i had the same problem for about 1 year. I was sent to a naturopath who cured it.
It turns out I had high toxicity in my body. There are three main causes (there are many more)
- eating, breathing and drinking chemical toxins
- Not being able to eliminate the toxins
I used to be bulimic which in turn caused problems for my stomach which built up toxicity in me. To get rid of it you need to detox. When detoxing you will find you lip gets much worse in this period but after the detox it will clear up.
I tired taking the Vitamin B12 and iron supplements but to no avail as my stomach was poor at breaking down the food for assimilation into the cells.
Hope this helps. It fixed me. DETOX!!!!!!!!!
I'm having the same thing happen. It's been about two months and the redness is not going away. At first I thought that it was because I've been on two rounds of accutane, and there's going to be a lil chappedness now and then but now I'm thinking it's probably a bacterial or fungal infection since it's not going away and it's spreading. As an post-accutane user I'm sure we're more suseptable to infection because the lips get damaged so easily. Plus I haven't changed my diet up and I eat pretty healthily. Staff infections are to be taken seriously!! I'm going to my dermy this week.
I have an allergy to sun screen and have to be careful about what I put on my lips. I use to think I was getting the best stuff with all the SPF in it but would get frustrated when they would peel to the point of bleeding. Once I got rid of all the lipstick and chapstick with SPF in it, it cleared right up. You might want to check it out.........